Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 52, NWS Corpus Christi, TX

July 5, 2006Aransas County, Calhoun County, Refugio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 5, 2006, 12:12 PM CDT for Aransas County, Calhoun County, Refugio County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2006, 12:12 PM CDT (17:12 UTC)
Expired
Jul 5, 2006, 3:15 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 78 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 1:45 PM CDTFLASH FLOODRockport, TXFLOODING ACROSS THE CITY. WATER ANKLE TO TIRE DEEP IN SPOTS. ONE HOUSE FLOODED. TWO NURSING HOMES WITH WATER INSIDE...MAY NEED EVACUATIONS. RAIN RATE 5 INCHES PER HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 93 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2869 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2869 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 051717
FFWCRP
TXC007-057-391-052015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1212 PM CDT WED JUL 5 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ARANSAS COUNTY IN SOUTH TEXAS
  CALHOUN COUNTY IN SOUTH TEXAS
  REFUGIO COUNTY IN SOUTH TEXAS

* UNTIL 315 PM CDT

* AT 1205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED THAT 2 TO 3 INCHES HAS FALLEN IN THE PAST  
  HOUR IN SOME AREAS. THE HARDEST HIT REGIONS HAVE BEEN MAGNOLIA     
  BEACH AND SEA DRIFT...WHERE SOME ROADS ALREADY COVERED WITH WATER. 

* CONTINUOUS THUNDERSTORMS MOVING OVER THE REGION ARE PRODUCING      
  TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE 
  RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL    
  LIKELY EXPERIENCE FLOODING INCLUDE...HOLIDAY BEACH...LONG          
  MOTT...PORT LAVACA...REFUGIO...ROCKPORT...SEADRIFT...              
  KAMAY...MAGNOLIA BEACH    AND TIVOLI.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 3 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2836 9640 2800 9695 2803 9698 2796 9707
      2796 9708 2806 9713 2811 9705 2814 9711
      2810 9719 2832 9736 2850 9702 2848 9692
      2856 9688 2867 9666 2841 9640

$$
33/MORALES
1 follow-up statement
000 
WGUS74 KCRP 051916
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
210 PM CDT WED JUL 5 2006

TXC007-057-391-052015-
ARANSAS-CALHOUN-REFUGIO-
210 PM CDT WED JUL 5 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
ARANSAS...CALHOUN AND REFUGIO COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
TIVOLI...SEADRIFT...REFUGIO...PORT LAVACA...MAGNOLIA BEACH...LONG 
MOTT AND KAMAY.

AT 206 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD 
FLOODING ACROSS THE ROCKPORT AREA WITH SEVERAL FLOODED STRUCTURES 
AND MANY WATER COVERED ROADWAYS.  LOCAL LAW ENFORCEMENT ALSO 
REPORTED MORE MINOR FLOODING OF STREETS AND ROADWAYS ACROSS CALHOUN 
COUNTY...ESPECIALLY AROUND SEA DRIFT AND MAGNOLIA BEACH. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE... 
PARTICULARLY OVER SOUTHERN ARANSAS COUNTY...INCLUDING THE BARRIER 
ISLANDS...AND NORTHERN REFUGIO COUNTY THROUGH 315 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2836 9640 2800 9695 2803 9698 2796 9707
      2796 9708 2806 9713 2811 9705 2814 9711
      2810 9719 2832 9736 2850 9702 2848 9692
      2856 9688 2867 9666 2841 9640

$$
33/MORALES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 11:43 AM CDT, 29 minutes earlier.

Area forecast discussion, Jul 5, 11:43 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1143 AM CDT WED JUL 5 2006

.UPDATE...TSTM OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION HAS
BECOME NEARLY STATIONARY ACROSS THE NORTHERN COASTAL BEND NEAR
SINTON TO PORT OCONNOR. THIS BOUNDARY IS PROVIDING A FOCUS FOR
SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THIS AREA. UPR LOW TO
THE NE IS NOT IN AN OVERLY FAVORABLE AREA WRT SYNOPTIC
LIFT...HOWEVER MODELS CONTINUE TO SHOW A PERSISTENT AREA OF UPPER
DIVERGENCE ACROSS THE REGION THROUGH THE AFTN. 10 TO 15 KNOT SRLY
FLOW ACROSS THE GULF MAY HELP KEEP THIS SFC BOUNDARY NEARLY
STATIONARY. THE LARGES THREAT THEREFORE REMAINS NEAR THE COAST
FROM REFUGIO TO PORT LAVACA...BUT THE BOUNDARY MAY DRIFT INLAND
SLIGHTLY W/ TIME PER THE NAM. GIVEN THIS THERE APPEARS TO BE A
THREAT FOR TRAINING TSTMS ACROSS THE ENTIRE NRN COASTAL BEND AND
ADJACENT INLAN PLAINS AND HAVE THEREFORE INCREASED POPS AND
ISSUED A FLASH FLOOD WATCH FOR THE NORTHERN 6 COUNTIES. OTHERWISE
LEFT POPS AS IS SHOWING SCT POPS ACROSS CENTRAL AREAS AND TAPERING
BACK TO 20S FAR WEST.

&&

.PREV DISCUSSION... (ISSUED 445 AM CDT WED JUL 5 2006)

SHORT-TERM (TODAY THROUGH THURSDAY)...CONCUR WITH THE
NAM/GFS/UKMET/ECMWF WITH RESPECT TO THE TIMING/PSN OF THE UPPER LOW.
THESE SOLNS PROG THIS SYSTEM TO MOVE SLOWLY EWD...THEN OVER THE
EXTREME WESTERN GULF BY THURSDAY. SUBSIDENT MOTIONS ARE EXPECTED
OVER THE WRN CWFA LATER TDA...THEN OVER MUCH OF THE REGION
THURSDAY...EXCEPT FOR THE WATERS. DRG THE PERIOD...THE NAM/GFS
MAINTAIN HIGH PW VALUES OWING TO LINGERING TROPICAL MOISTURE.
ANTICIPATE SCT CONVECTION TDA...WITH GREATEST POPS OVR THE ERN CWFA.
EXPECT SCT ACTIVITY WED TO BE CONFINED TO THE ERN CWFA. EXPECT MAX
TEMPS TO APPROACH 100F OVR THE EXTREME WRN CWFA THURSDAY AFTN. DO
NOT EXPECT MAX READINGS TO EXCEED THE LOWER 90S OVR THE ERN CWFA
OWING TO SIGNIFICANT TROPICAL MOISTURE.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...REMNANTS OF UPPER
LOW EXPECTED TO BE OVER THE NWRN GULF THURSDAY EVENING AND THEN
WEAKEN AND MEANDER TO THE WEST OVER THE WEEKEND. HIGH MOISTURE
VALUES WILL CONTINUE THANKS TO DEEP EASTERLY FLOW INTO THE
WEEKEND AND WITH TROF OVER THE COASTAL REGION ON FRIDAY WILL STILL
CALL FOR HIGH POPS OVER ERN ZONES ON FRIDAY...HOWEVER CHANCES OF PRECIP
WILL DECREASE STARTING SATURDAY THANKS TO SUBSIDENCE CAUSED BY
STRENGTHENING HIGH. UPPER HIGH PROGGED TO DROP SWD INTO S TX
MONDAY AND TUESDAY...SO CHANCES OF RAIN WILL BE SLIGHT WITH ABOVE
NORMAL TEMPS.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO...AND VICTORIA.

GM...NONE.

&&

MJG...UPDATE
Hazardous weather outlook, Jul 5, 6:09 AM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 AM CDT WED JUL 5 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-061115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
609 AM CDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING...PRIMARILY OVER THE COASTAL BEND AND VICTORIA CROSSROADS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS THURSDAY
THROUGH THROUGH SATURDAY AS MOIST GULF OF MEXICO AIR CONTINUES TO
RESIDE OVER SOUTH TEXAS AND COMBINE WITH A WEAKENING UPPER LEVEL LOW
AND THE SEABREEZE TO PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL
AMOUNTS WILL GENERALLY BE IN THE 1 TO 2 INCH RANGE THURSDAY THROUGH
SATURDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE DUE TO THE SLOW
MOVEMENT OF THE STORMS. THUNDERSTORM CHANCES WILL DECREASE SUNDAY
INTO TUESDAY AS AN UPPER LEVEL RIDGE STARTS TO BUILD INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED

87/98

In the hours before

Special weather statement, Jul 5, 10:47 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1047 AM CDT WED JUL 5 2006

TXZ246-247-051645-
CALHOUN-REFUGIO-
1047 AM CDT WED JUL 5 2006

...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN AND REFUGIO
COUNTIES...

AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF TIVOLI...OR 11 MILES SOUTHWEST
OF SEADRIFT...MOVING NORTHEAST AT 20 MPH.  THERE HAVE BEEN REPORTS
OF FUNNEL CLOUDS ASSOCIATED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  SEADRIFT BY 1110 AM CDT.
  MAGNOLIA BEACH BY 1140 AM CDT.

PEOPLE IN CALHOUN AND EASTERN REFUGIO COUNTIES...INCLUDING THE CITIES
OF SEADRIFT AND MAGNOLIA BEACH...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

TM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:53 PM CDTSevere Thunderstorm WarningCRPLa Salle37 min
Jul 4, 8:22 PM CDTFlash Flood WarningCRPLa Salle3 hr
Jul 5, 2:30 AM CDTFlash Flood WarningCRPLa Salle, McMullen2 hr
Jul 5, 11:01 AM CDTSpecial Marine WarningCRP29 min
Jul 5, 11:09 AM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Goliad, Kleberg, Nueces and 3 more9 hr
Jul 5, 12:59 PM CDTSpecial Marine WarningCRP3 hr
Jul 5, 2:20 PM CDTFlash Flood WarningCRPSan Patricio115 min
Jul 5, 2:38 PM CDTSpecial Marine WarningCRP2 hr
Jul 5, 2:58 PM CDTSpecial Marine WarningCRP62 min
Jul 5, 3:12 PM CDTFlash Flood WarningCRPNueces2 hr
Jul 5, 3:16 PM CDTFlash Flood WarningCRPAransas119 min
Jul 5, 3:32 PM CDTSpecial Marine WarningCRP101 min
Jul 5, 3:41 PM CDTTornado WarningCRPKleberg, Nueces49 min
Jul 5, 3:51 PM CDTSpecial Marine WarningCRP114 min
Jul 5, 4:41 PM CDTSpecial Marine WarningCRP64 min
Jul 5, 5:02 PM CDTTornado WarningCRPKleberg20 min
Jul 5, 5:04 PM CDTFlash Flood WarningCRPKleberg116 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.